iMedi.co.uk

Value Health Diarrhoea Relief 2mg Capsules

Document: leaflet MAH BRAND 2_PL 00014-0611 change

170 mm 170 mm

215 mm


“ Information lor “the user -

Value Health

Diarrhoea Relief 2 mg Capsules (Loperamide Hydrochloride)

Read all of this leaflet carefully because it contains important information for you.


This medicine is available without prescription to treat a minor condition. However, you still need to take it carefully to get the best results from it.

•    Keep this leaflet, you may need to read it again

•    Ask your pharmacist if you need more information or advice

What this medicine is for

This medicine contains Loperamide Hydrochloride which belongs to a group of medicines called antidiarrhoeals, which act to relieve the symptoms of sudden, short term diarrhoea (“acute” diarrhoea). It works by making the stools (“poo”) more solid and less frequent.

It can be used to relieve short term diarrhoea in adults and children aged 12 years and over. It can also be used by adults of 18 years and over who have irritable bowel syndrome (IBS), which has been previously diagnosed by a doctor, to relieve short term diarrhoea associated with it.

Before you take this medicine

This medicine can be taken by adults and children of 12 years and over. However, diarrhoea is a common symptom of a number of serious stomach and bowel conditions and therefore some people should not take this medicine or should seek the advice of their pharmacist or doctor first.

XDo not take:

•    If you are allergic to loperamide or to any of the ingredients in this medicine (see “What is in this medicine”)

•    If you are having a flare up of an inflammatory bowel condition, such as ulcerative colitis

•    If you have very smelly stools, blood or pus in your stools, stomach pain, or a fever

•    If you have dysentery (a disease caused by eating and drinking contaminated food and water) - you may have a fever and blood in your stools

•    If you have severe diarrhoea after taking antibiotics

•    If you have a swollen stomach

   If you are constipated, or have any condition which may cause constipation or where constipation should be avoided

   If you have paralysis (non movement) of the bowel muscles, or an obstruction of the bowel

   If you have an intolerance to some sugars, unless your doctor tells you to (this medicine contains lactose)

   If you are pregnant or breastfeeding, unless your doctor tells you to


? Talk to your pharmacist or doctor:

•    If you have liver problems

•    If you have AIDS (you may be more likely to experience some of the side effects - if your stomach becomes swollen stop taking the capsules and talk to your doctor)

•    If you have IBS but have not had this condition previously diagnosed by a doctor

•    If you have IBS, which has previously been diagnosed by a doctor, but you notice any of the following new symptoms:

-    If you are 40 years or over and it is some time since your last attack of IBS, or if the symptoms are different this time

-    If you have recently passed blood from the bowel

-    If you have severe constipation

-    If you are feeling sick or being sick

-    If you have lost your appetite or lost weight, especially if losing weight without trying

-    If you have difficulty or pain on passing urine

-    If you have a fever

-    If you have recently travelled abroad

Other important information

Diarrhoea is a common symptom of a number of serious stomach and bowel conditions. If your diarrhoea continues or keeps coming back talk to your doctor.

Dehydration may be a complication of diarrhoea, as large amounts of fluid are lost in the stools. This medicine acts only to make the stools more solid and less frequent and does not replace lost fluids. Therefore it is important to drink more fluid than usual.

When your body loses fluid, the amount of salts (electrolytes) in your body may also change and this can cause a condition called electrolyte imbalance. To help balance the fluid and salt levels in your body to the right levels your pharmacist may recommend that you also take a “rehydration treatment” if you have diarrhoea, especially ' if you are elderly.

Driving and using machines: Diarrhoea or this medicine may cause people to feel tired, sleepy or dizzy. You should not drive or use machines, until you are sure you are not affected.

Information about some of the ingredients in this medicine: The colour ponceau 4R (E124) in this medicine may cause allergic reactions.


“ If you take other medicines “

Before you take these capsules, make sure that you tell your pharmacist about ANY other medicines you might be using at the same time, particularly the following:

•    Ritonavir (used to treat HIV)

•    Quinidine (for heart rhythm problems), gemfibrozil (for reducing blood fat levels)

•    Itraconazole, ketoconazole (for fungal infections)

•    Desmopressin (for treating excessive urination or bed wetting)

•    Other medicines for diarrhoea, constipation, or for other stomach and bowel conditions

If you are unsure about interactions with any other medicines, talk to your pharmacist. This includes medicines prescribed by your doctor and medicine you have bought for yourself, including herbal and homeopathic remedies.

/How to take this medicine

Check the foil is not broken before use. If it is, do not take that capsule.


215 mm


Age

What for

How many

How often

Adults

and

children of 12 years and over

Short term diarrhoea

Two capsules to start with. After that, take one capsule after each loose bowel movement.

Don’t take more than 6

capsules in any 24 hours. Don’t take for more than 24 hours.

Adults

only

(18

years

and

over)

Diarrhoea associated with irritable bowel syndrome,

which has been diagnosed by a doctor

Two capsules to start with. After that, take one capsule as needed until stools become solid.

Don’t take more than 6

capsules in any 24 hours. Don’t take for more than 14 days.


Swallow each capsule with water.

Do not give to children under 12 years.

Do not take more than the amount recommended above.

If your short term diarrhoea does not go away within 24 hours talk to your doctor.

If you need to take this medicine for diarrhoea associated with IBS for more than 14 days, or if you notice new symptoms, or symptoms worsen, talk to your doctor.

! If you take too many capsules: Talk to a doctor straight away. Take your medicine and this leaflet with you.

Possible side effects

Most people will not have problems, but some may get some, f If you get any of these serious side effects, stop taking the capsules. See a doctor at once:

•    Difficulty in breathing, swelling of the face, neck, tongue or throat (severe allergic reactions)

If you get any of the following side effects see your pharmacist or doctor.

Common side effects:

(less than 1 in every 10 people are affected)

•    Headache, dizziness

•    Feeling sick, constipation, wind Uncommon side effects:

(less than 1 in every 100 people are affected)


•    Dry mouth, being sick, indigestion, stomach discomfort, >

stomach or upper abdominal pain    !

•    Feeling very sleepy or wanting to sleep

•    Skin rash    !

Rare side effects:    j

(less than 1 in every 1000 people are affected)

•    Obstruction of the bowel, dilation of the bowel, paralysis (non movement) of the bowel muscles which may stop ; bowel movements

•    Swelling of the stomach and abdomen    |

•    Allergic skin reactions such as itchy, red, raised rash (which can sometimes be severe and include peeling, | swelling, blistering and lesions of the skin)

•    General feeling of tiredness, loss or decreased levels of ! consciousness, lack of coordination, lack of response to | stimulation

•    Difficulty focussing    |

•    Difficulty passing urine, tensing of the muscles

Reporting of side effects

If you get any side effects, talk to your doctor, pharmacist i or nurse. This includes any possible side effects not listed ] in this leaflet. You can also report side effects directly via i the Yellow Card Scheme at: www.mhra.aoy.uk/vellowcard.l By reporting side effects you can help provide more information on the safety of this medicine.

How to store this medicine

Do not store above 30°C.

Store in the original package.    |

Keep this medicine in a safe place out of the sight and reach of children, preferably in a locked cupboard.

Use by the date on the end flap of the carton.    ]

What is in this medicine

Each capsule contains Loperamide Hydrochloride 2 mg, | which is the active ingredient.

As well as the active ingredient, the capsules also contain ] lactose monohydrate, pregelatinised maize starch, magnesium stearate. The capsule shell contains gelatin, j ponceau 4R (E124), indigo carmine (E132), titanium dioxide (E171), yellow and black iron oxides (E172),    !

printing ink (containing black iron oxide (E172), shellac, ] propylene glycol).    !

The pack contains 4 hard, green/grey capsules with “0611 ” printed on them.    |

Who makes this medicine

Manufactured for the Marketing Authorisation holder Valud Health Nottingham NG2 3AA    ]

by Famar SA Anthoussa Attiki 15344 Greece    j

Leaflet prepared June 2015.    |

Other formats

To request a copy of this leaflet in Braille, large print or ! audio please call, free of charge:    j

0800 198 5000 (UK only)    j

Please be ready to give the following information:    ]

Product name: Value Health Diarrhoea Relief 2 mg | Capsules

Reference number: 00014/0611

This is a service provided by the Royal National

Institute of Blind People.    m/



ARTWORK TEXT SIZE


Main Headings:    13pt

Sub Headings:    11 pt

Body Copy:    9pt